MAUDE Adverse Event Report: ETHICON INC. STLESS STEEL SIL 4X18IN 5 S/A V-40; SUTURE, NONABSORBABLE, STEEL

ETHICON INC. STLESS STEEL SIL 4X18IN 5 S/A V-40; SUTURE, NONABSORBABLE, STEEL
Catalog Number M650G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an open-heart surgery on (b)(6) 2025 and suture was used.During the procedure, the suture pulled off the needle.It's uncertain how long operation time was prolonged.There were no adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Questions for the patient who underwent open heart surgery: on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? did the needle(s) fall into the patient during the open-heart procedure? if yes, were the needle(s) easily removed during the procedure? if no, please explain.Was additional dissection required in other tissues other than the target tissue? if yes, please describe.Were there any adverse patient consequences for the patient who underwent the open-heart procedure due to the event of the suture pulling off the needle? was the patient treatment or post-operative care altered in any way due to the event of the suture pulling off the needle? if yes, please explain.Was there any patient impact (ie.Additional treatment required) and/or adverse patient outcome due to the event of the suture pulling off the needle? what is the patient¿s current status? questions for the surgeon who was pricked by a needle: did 2 devices have the issue of the suture pulling off the needle during the procedure? was the surgeon pricked by only 1 of the needles? what instruments were used to grasp the needle? did the surgeon require any medical treatment/intervention due to the needle prick? if yes, please describe.What is the surgeon¿s current status? what is the physician¿s opinion as to the etiology of or contributing factors to this event? surgeon¿s name? will product be returned? if so, please provide the return date and tracking information.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information; h6.Additional information was requested, and the following was obtained: after investigation, the specific age and gender of the patient were unknown, and the patient underwent median thoracotomy cardiac surgery in the hospital on (b)(6) 2025 (the specific diagnosis and surgical name of the patient were unknown).The surgeon used the suture (m650g) to close the sternum in the way of interrupted suturing.During the surgery, two products occurred pull off suture needle, and one of them resulted in needle stick injury to the surgeon.The surgeon replaced with a new suture (the specific product information was unknown) to continue the suturing.The subsequent surgery went smoothly.Because this patient was a syphilis patient, resulting in the occurrence of occupational exposure to the surgeon, the surgeon performed oral antibiotic treatment after the occurrence of occupational exposure.This event prolonged the surgical time by approximately 10 minutes, resulting in needle stick injury to the surgeon and occupational exposure.No subsequent adverse events were reported.The following information was requested but unavailable: questions for the patient who underwent open heart surgery: on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? did the needle(s) fall into the patient during the open heart procedure? if yes, were the needle(s) easily removed during the procedure? if no, please explain.Was additional dissection required in other tissues other than the target tissue? if yes, please describe.Were there any adverse patient consequences for the patient who underwent the open heart procedure due to the event of the suture pulling off the needle? was the patient treatment or post-operative care altered in any way due to the event of the suture pulling off the needle? if yes, please explain.Was there any patient impact (ie.Additional treatment required) and/or adverse patient outcome due to the event of the suture pulling off the needle? what is the patient¿s current status? questions for the surgeon who was pricked by a needle: did 2 devices have the issue of the suture pulling off the needle during the procedure? was the surgeon pricked by only 1 of the needles? what instruments were used to grasp the needle? did the surgeon require any medical treatment/intervention due to the needle prick? if yes, please describe.What is the surgeon¿s current status? what is the physician¿s opinion as to the etiology of or contributing factors to this event? surgeon¿s name? will product be returned? if so, please provide the return date and tracking information.The following information was requested but unavailable: questions for the patient who underwent open heart surgery: was the patient treatment or post-operative care altered in anyway due to the prolonged surgery time? if yes, please explain.Was there any patient impact (ie.Additional treatment required) and/or adverse patient outcome due to the prolonged surgery? what is the patient¿s current status?.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h6 type of investigation.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.

Brand Name
STLESS STEEL SIL 4X18IN 5 S/A V-40
Common Device Name
SUTURE, NONABSORBABLE, STEEL
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC. - JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key21730702
Report Number2210968-2025-03278
Device Sequence Number8735402
Product Code GAQ
UDI-Device Identifier10705031045439
UDI-Public(01)10705031045439(17)290131(10)UBMEXJ
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM650G
Device Lot NumberUBMEXJ
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2025
Supplement Date Received by Manufacturer04/03/2025
06/09/2025
Initial Report FDA Received Date03/31/2025
Supplement Report FDA Received Date04/21/2025
06/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown